Alert archive / Texas / River Flood Warnings in 2016

River Flood Warning 159, NWS Houston/Galveston, TX

May 27, 2016Burleson County, Lee County, Texas

NWS Houston/Galveston, TX issued this river flood warning at May 27, 2016, 4:33 AM CDT for Burleson County, Lee County, Texas. It took effect at May 27, 2016, 6:08 AM CDT. It was in force for 26 hr.

The area

The counties it named.

The facts

Issued
May 27, 2016, 4:33 AM CDT (09:33 UTC)
In effect from
May 27, 2016, 6:08 AM CDT
Expired
May 28, 2016, 7:40 AM CDT
In force
26 hr
Issued by
NWS Houston/Galveston, TX
Area
Storm-based polygon
Flood severity
Minor

Counties Burleson County, TX, Lee County, TX

The radar

The Ft Hood radar (KGRK), 67 km from the middle of the area, began a volume at 09:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point East Yegua Creek near Dime Box (DEYT2). The gauge peaked at 11.64 ft at May 27, 2016, 5:00 AM CDT.

actionminormoderate5101505/2705/2805/29
Action stage
9 ft
Minor stage
12 ft
Moderate stage
16 ft
Major stage
20 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 08109800, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Houston/Galveston, TX wrote its last area forecast discussion before this river flood warning went out at May 27, 3:52 AM CDT, 41 minutes earlier.

Area forecast discussion, May 27, 3:52 AM CDT, 41 minutes before
Area Forecast Discussion
National Weather Service Houston/Galveston TX
352 AM CDT FRI MAY 27 2016

.DISCUSSION...
Very dangerous flash flood and severe weather threat continues across
portions of Southeast Texas early this morning mainly to the north of
Interstate 10. Locations north of the Interstate that received amazing
and record shattering rainfall totals during the past 12 to 18 hours
remain at greatest risk for life threatening flash flooding as more
very heavy rainfall moves into the area from the west. A Flash Flood
Emergency is in effect until 815 AM for these areas generally between
College Station and Bellville then eastward to just west of The Woodlands.
A Flash Flood Watch remains in effect today for a large part of Southeast
Texas. In addition to the flood threat, there is a risk for severe
thunderstorms with this storm system, and a Severe Thunderstorm Watch
is in effect for a large part of the area until 10 AM. Expect to see
adjustments made to the watches and warnings as the day progresses.
42/31/45/14/43
&&

.PRELIMINARY POINT TEMPS/POPS...
College Station (CLL)      83  71  88  72  86 /  70  40  30  10  30
Houston (IAH)              85  74  88  73  87 /  70  40  30  10  30
Galveston (GLS)            83  77  83  78  82 /  50  20  20  10  20

&&

.HGX WATCHES/WARNINGS/ADVISORIES...
TX...Flash Flood Watch through this evening FOR THE FOLLOWING ZONES:
     Austin...Brazos...Burleson...Chambers...Colorado...Fort
     Bend...Grimes...Harris...Houston...Liberty...Madison...
     Montgomery...Polk...San Jacinto...Trinity...Walker...
     Waller...Washington...Wharton.

GM...Small Craft Advisory until 4 PM CDT this afternoon FOR THE
     FOLLOWING ZONES: Coastal waters from Freeport to the
     Matagorda Ship Channel out 20 NM...Coastal waters from High
     Island to Freeport out 20 NM...Galveston Bay...Matagorda
     Bay...Waters from Freeport to the Matagorda Ship Channel
     from 20 to 60 NM...Waters from High Island to Freeport from
     20 to 60 NM.

&&
Hazardous weather outlook, May 27, 4:24 AM CDT, 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
424 AM CDT FRI MAY 27 2016

GMZ330-335-350-355-370-375-TXZ163-164-176>179-195>200-210>214-226-
227-235>238-281300-
AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-
COASTAL WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL OUT
20 NM-COASTAL WATERS FROM HIGH ISLAND TO FREEPORT OUT 20 NM-
COLORADO-FORT BEND-GALVESTON-GALVESTON BAY-GRIMES-HARRIS-HOUSTON-
JACKSON-LIBERTY-MADISON-MATAGORDA-MATAGORDA BAY-MONTGOMERY-POLK-
SAN JACINTO-TRINITY-WALKER-WALLER-WASHINGTON-
WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL FROM 20 TO
60 NM-WATERS FROM HIGH ISLAND TO FREEPORT FROM 20 TO 60 NM-
WHARTON-
424 AM CDT FRI MAY 27 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT

LOOK FOR PERIODS OF SHOWERS AND THUNDERSTORMS AS A SERIES OF DISTURBANCES
MOVE ACROSS THE AREA. SOME OF THE THUNDERSTORMS WILL HAVE THE POTENTIAL
TO BECOME STRONG OR SEVERE. LOCALLY HEAVY RAINFALL, STRONG WINDS, FREQUENT
LIGHTNING AND HAIL WILL ALL BE POSSIBLE WITH THIS ACTIVITY.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

WHILE SHOWER AND THUNDERSTORM COVERAGE IS EXPECTED TO DECREASE ON SATURDAY,
SOME OF THE ACTIVITY MIGHT BE ABLE TO BECOME STRONG OR SEVERE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NEEDED TODAY AND MIGHT BE NEEDED ON SATURDAY.

In the hours before

Special weather statement, May 27, 1:10 AM CDT, 3 hours 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
110 AM CDT FRI MAY 27 2016

TXZ177-195>199-270700-
GRIMES TX-BURLESON TX-WALKER TX-WASHINGTON TX-BRAZOS TX-
MONTGOMERY TX-
110 AM CDT FRI MAY 27 2016

...STRONG THUNDERSTORMS ACROSS BURLESON...NORTHEASTERN WASHINGTON...
SOUTHERN WALKER...GRIMES...BRAZOS AND NORTHWESTERN MONTGOMERY
COUNTIES THROUGH 200 AM CDT...

AT 110 AM CDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG
A LINE EXTENDING FROM 9 MILES NORTHWEST OF MONTGOMERY TO 7 MILES
SOUTHWEST OF CALDWELL. MOVEMENT WAS NORTHEAST AT 25 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
COLLEGE STATION...BRYAN...HUNTSVILLE...NAVASOTA...CALDWELL...WASHINGTON...
SOMERVILLE...SNOOK...BEDIAS...KURTEN...WIXON VALLEY...MILLICAN...ANDERSON...
KYLE FIELD...LAKE SOMERVILLE DAM...IOLA...WELLBORN...RICHARDS...CRABBS
PRAIRIE AND DACUS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3065 9679 3073 9662 3073 9660 3070 9657
      3074 9646 3081 9642 3082 9539 3030 9585
      3030 9667 3032 9669 3032 9674 3039 9679
      3045 9688
TIME...MOT...LOC 0610Z 211DEG 20KT 3048 9581 3046 9681
Special weather statement, May 27, 2:43 AM CDT, 1 hour 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
243 AM CDT FRI MAY 27 2016

TXZ163-164-176>179-196>199-270845-
MADISON TX-TRINITY TX-GRIMES TX-SAN JACINTO TX-WALKER TX-POLK TX-
WASHINGTON TX-HOUSTON TX-BRAZOS TX-MONTGOMERY TX-
243 AM CDT FRI MAY 27 2016

...STRONG THUNDERSTORMS ACROSS SOUTHWESTERN HOUSTON...NORTHEASTERN
WASHINGTON...WALKER...NORTHWESTERN SAN JACINTO...GRIMES...
SOUTHEASTERN BRAZOS...NORTHWESTERN MONTGOMERY...WEST CENTRAL POLK...
SOUTHEASTERN MADISON AND SOUTHWESTERN TRINITY COUNTIES THROUGH 345 AM
CDT...

AT 243 AM CDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG
A LINE EXTENDING FROM HUNTSVILLE TO NEAR WASHINGTON. MOVEMENT WAS
NORTHEAST AT 25 MPH.

WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH THESE STORMS. WHICH
MAY BE ENOUGH TO KNOCK DOWN POORLY ROOTED TREES GIVEN THE WET SOILS.

LOCATIONS IMPACTED INCLUDE...
SOUTHEASTERN COLLEGE STATION...HUNTSVILLE...NAVASOTA...WASHINGTON...
TRINITY...ONALASKA...NEW WAVERLY...POINT BLANK...MONTGOMERY...RIVERSIDE...
BEDIAS...MILLICAN...ANDERSON...SEBASTOPOL...HUNTSVILLE STATE PARK...
OAKHURST...DOBBIN...RICHARDS...DACUS AND PLANTERSVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 AM CDT FOR
SOUTHEASTERN TEXAS.

LAT...LON 3098 9496 3058 9529 3027 9577 3027 9623
      3051 9630 3092 9577
TIME...MOT...LOC 0743Z 246DEG 23KT 3073 9555 3034 9610
Special weather statement, May 27, 3:19 AM CDT, 1 hour 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
319 AM CDT FRI MAY 27 2016

TXZ210>212-270900-
AUSTIN TX-WALLER TX-COLORADO TX-
319 AM CDT FRI MAY 27 2016

...STRONG THUNDERSTORMS ACROSS COLORADO...WEST CENTRAL WALLER AND
CENTRAL AUSTIN COUNTIES THROUGH 400 AM CDT...

AT 319 AM CDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG
A LINE EXTENDING FROM INDUSTRY TO NEAR WEIMAR. MOVEMENT WAS EAST AT
30 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
SEALY...BELLVILLE...COLUMBUS...EAGLE LAKE...WEIMAR...INDUSTRY...FRELSBURG...
ALTAIR...ROCK ISLAND...CAT SPRING AND NEW ULM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 AM CDT FOR
SOUTHEASTERN TEXAS.

LAT...LON 2997 9657 3005 9610 2983 9617 2944 9642
      2962 9682
TIME...MOT...LOC 0819Z 287DEG 25KT 2995 9649 2967 9671

The office that day

Everything else NWS Houston/Galveston, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 26, 7:04 PM CDTSpecial Weather StatementHGXWaller56 min
May 26, 7:09 PM CDTSevere Thunderstorm WarningHGXAustin, Waller, Washington66 min
May 26, 7:30 PM CDTSpecial Weather StatementHGXLiberty, San Jacinto45 min
May 26, 7:45 PM CDTFlash Flood WarningHGXAustin, Grimes, Harris, Liberty, Montgomery, San Jacinto and 1 more3 hr
May 26, 7:46 PM CDTRiver Flood WarningHGXMontgomery4 days
May 26, 7:46 PM CDTRiver Flood WarningHGXBurleson, Lee5 days
May 26, 8:02 PM CDTRiver Flood WarningHGXHarris3 days
May 26, 8:22 PM CDTSpecial Weather StatementHGXAustin, Harris, Liberty, Montgomery, Waller, Washington53 min
May 26, 8:27 PM CDTSpecial Weather StatementHGXAustin, Harris, Liberty, Montgomery, Waller, Washington63 min
May 26, 8:44 PM CDTFlash Flood WarningHGXAustin, Brazos, Burleson, Colorado, Grimes, Harris and 3 more2 hr
May 26, 8:55 PM CDTSpecial Weather StatementHGXWaller65 min
May 26, 9:04 PM CDTRiver Flood WarningHGXTrinity, Walker35 days
May 26, 9:16 PM CDTSpecial Weather StatementHGXHarris44 min
May 26, 9:22 PM CDTSpecial Weather StatementHGXWashington38 min
May 26, 9:26 PM CDTRiver Flood WarningHGXMontgomery69 hr
May 26, 9:26 PM CDTRiver Flood WarningHGXMontgomery61 hr
May 26, 9:26 PM CDTRiver Flood WarningHGXHarris, Montgomery4 days
May 26, 9:26 PM CDTRiver Flood WarningHGXHarris, Montgomery4 days
May 26, 9:26 PM CDTRiver Flood WarningHGXHarris, Montgomery11 days
May 26, 9:26 PM CDTRiver Flood WarningHGXHarris, Montgomery37 hr
May 26, 9:26 PM CDTRiver Flood WarningHGXAustin, Fort Bend, Waller9 days
May 26, 9:26 PM CDTRiver Flood WarningHGXAustin, Brazoria, Fort Bend, Waller14 days
May 26, 9:26 PM CDTRiver Flood WarningHGXBrazoria, Fort Bend18 days
May 26, 9:27 PM CDTFlash Flood WarningHGXLiberty2 hr
May 26, 9:37 PM CDTAreal Flood AdvisoryHGXPolk, San Jacinto3 hr
May 26, 9:54 PM CDTRiver Flood WarningHGXHarris72 hr
May 26, 10:38 PM CDTFlash Flood Warning EmergencyHGXAustin, Grimes, Montgomery, Waller, Washington4 hr
May 26, 10:40 PM CDTAreal Flood WarningHGXBrazos, Burleson, Grimes, Madison3 hr
May 26, 10:49 PM CDTFlash Flood WarningHGXHarris, Liberty, Montgomery4 hr
May 26, 11:50 PM CDTRiver Flood WarningHGXHarris46 hr
May 26, 11:58 PM CDTRiver Flood WarningHGXHarris, Liberty, Montgomery4 days
May 27, 12:59 AM CDTRiver Flood WarningHGXAustin, Grimes, Waller, Washington5 days
May 27, 1:02 AM CDTFlash Flood WarningHGXBrazos, Burleson, Grimes, Madison, Montgomery, Walker88 min
May 27, 1:05 AM CDTRiver Flood WarningHGXHarris, Montgomery12 hr
May 27, 1:05 AM CDTRiver Flood WarningHGXHarris, Montgomery4 days
May 27, 1:08 AM CDTAreal Flood AdvisoryHGXGrimes, Houston, Liberty, Madison, Montgomery, Polk and 3 more3 hr
May 27, 1:10 AM CDTSpecial Weather StatementHGXBrazos, Burleson, Grimes, Walker50 min
May 27, 1:44 AM CDTRiver Flood WarningHGXChambers, Liberty38 days
May 27, 1:44 AM CDTRiver Flood WarningHGXChambers, Liberty40 days
May 27, 2:07 AM CDTSevere Thunderstorm WarningHGXBurleson, Washington53 min
May 27, 2:25 AM CDTFlash Flood Warning EmergencyHGXAustin, Brazos, Burleson, Grimes, Harris, Montgomery and 2 more6 hr
May 27, 2:30 AM CDTFlash Flood WarningHGXBrazos, Burleson, Grimes, Harris, Liberty, Madison and 4 more6 hr
May 27, 2:36 AM CDTTornado WarningHGXBurleson, Washington24 min
May 27, 2:40 AM CDTAreal Flood AdvisoryHGXWalker6 hr
May 27, 2:43 AM CDTSpecial Weather StatementHGXGrimes, Walker62 min
May 27, 2:54 AM CDTSevere Thunderstorm WarningHGXAustin, Brazos, Burleson, Grimes, Waller, Washington66 min
May 27, 2:58 AM CDTTornado WarningHGXChambers, Harris12 min
May 27, 3:19 AM CDTSpecial Weather StatementHGXAustin, Colorado41 min
May 27, 3:28 AM CDTSevere Thunderstorm WarningHGXAustin, Brazos, Burleson, Colorado, Grimes, Harris and 3 more47 min
May 27, 3:33 AM CDTFlash Flood WarningHGXSan Jacinto, Trinity, Walker5 hr
May 27, 4:08 AM CDTSevere Thunderstorm WarningHGXAustin, Grimes, Harris, Liberty, Montgomery, San Jacinto and 2 more67 min
May 27, 4:23 AM CDTAreal Flood AdvisoryHGXLiberty, Montgomery, Polk, San Jacinto, Trinity3 hr
May 27, 4:31 AM CDTAreal Flood AdvisoryHGXAustin, Fort Bend, Harris, Waller3 hr
May 27, 4:51 AM CDTSpecial Weather StatementHGXHarris39 min
May 27, 5:08 AM CDTSpecial Weather StatementHGXHarris, Liberty67 min
May 27, 8:12 AM CDTAreal Flood WarningHGXAustin, Brazos, Burleson, Grimes, Harris, Montgomery and 2 more9 hr
May 27, 10:34 AM CDTRiver Flood WarningHGXHarris5 days
May 27, 10:34 AM CDTRiver Flood WarningHGXHarris, Waller6 days
May 27, 10:34 AM CDTRiver Flood WarningHGXHarris38 hr
May 27, 10:56 AM CDTRiver Flood WarningHGXColorado, Wharton4 days
May 27, 10:56 AM CDTRiver Flood WarningHGXMatagorda, Wharton5 days
May 27, 11:13 AM CDTRiver Flood WarningHGXLiberty, Polk, San Jacinto5 days
May 27, 11:13 AM CDTRiver Flood WarningHGXLiberty, Polk72 hr
May 27, 11:13 AM CDTRiver Flood WarningHGXPolk, San Jacinto32 hr
May 27, 11:25 AM CDTRiver Flood WarningHGXColorado32 hr
May 27, 11:50 AM CDTFlash Flood WarningHGXGrimes, Montgomery, Walker115 min
May 27, 12:33 PM CDTRip Current StatementHGXBrazoria, Chambers, Galveston, Matagorda9 hr
May 27, 1:55 PM CDTFlash Flood WarningHGXHarris, Montgomery, Waller2 hr
May 27, 2:23 PM CDTSevere Thunderstorm WarningHGXLiberty, Polk, San Jacinto37 min
May 27, 3:05 PM CDTFlash Flood WarningHGXHarris, Liberty, Montgomery, San Jacinto115 min
May 27, 3:26 PM CDTRiver Flood WarningHGXHarris51 hr
May 27, 3:32 PM CDTFlash Flood WarningHGXAustin, Colorado, Waller118 min
May 27, 4:06 PM CDTAreal Flood AdvisoryHGXFort Bend, Harris, Montgomery, Waller114 min
May 27, 4:50 PM CDTSpecial Marine WarningHGX85 min
May 27, 4:54 PM CDTSpecial Weather StatementHGXChambers, Colorado, Fort Bend, Harris, Wharton51 min
May 27, 5:02 PM CDTAreal Flood WarningHGXAustin, Brazos, Burleson, Grimes, Harris, Montgomery and 2 more12 hr
May 27, 5:11 PM CDTFlash Flood WarningHGXHarris, Liberty3 hr
May 27, 5:34 PM CDTAreal Flood AdvisoryHGXAustin, Colorado, Fort Bend, Wharton116 min
May 27, 5:42 PM CDTRiver Flood WarningHGXLiberty, Polk, San Jacinto3 days
May 27, 5:51 PM CDTRiver Flood WarningHGXHarris, Montgomery20 hr

Nearby

River Flood Warnings in Texas, 2016Every river flood warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.